Tik Tok’s Latest #BenadrylChallenge is Sending Kids to the Hospital
Another viral Tik Tok trend has taken over the app for all the wrong reasons. Most recently, the #Benadryl Challenge has sent multiple kids to the hospital. As of Monday, the hashtag has been viewed over 5 million times.
Parents are now being warned of a ”dangerous” trend that made all the teenagers want to take over the recommended amount of Benadryl. According to Texarkana Gazette, the trend was made viral after watching an online video and the teens decided to try it out.
”Each of these patients said they got the idea from videos on TikTok that claimed users could get high and hallucinate if they took a dozen or more of the allergy pill, ” a news release stated.
This has led to a strong encouragement of parents to get informed about the dangers of the social media site, which is common among younger people.
One girl took 14 allergy pills that impacted her heart rate and ability to form sentences, said the Texarkana Gazette.
Benadryl, which is the common name for Diphenhydramine, treats allergy symptoms like runny nose and sneezing, according to the U.S. National Library of Medicine. However, too much of the drug can cause irregular heart rate, seizures, hallucinations and trouble urinating, said in the hospital's press release.
”What struck me was that we had three teens come in for the same thing in one week,” said a hospitalist nurse in the press release. ”None of these patients were trying to harm themselves. They all said they saw videos on TikTok and we're curious to try it.”
Anyone who overdoses on Benadryl should call poison control At 800-222-1222 or visit poisonhelp.org.
ALSO SEE: 30 Most Decade-Defining Memes